MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number G05777
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide from a thal-quick chest tube set was difficult to remove during the placement procedure.The wire "disintegrated" and was forcefully withdrawn.A new device was obtained to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): phone: (b)(6).G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 20nov2024, it was reported that the wire guide was withdrawn or manipulated through the needle.The damage to the wire was noted during chest tube insertion.There was no reported difficulty with advancement of the pleural drain over the wire guide.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d9 - (date returned to mfg.) it was reported that the wire guide from a thal-quick chest tube set was difficult to remove during the placement procedure.The wire unraveled and was forcefully withdrawn.A new device was obtained to complete the procedure.It was noted the wire guide was withdrawn or manipulated through the needle.There was no reported difficulty with advancement of the pleural drain over the wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used wire guide was returned to cook for evaluation.Upon visual inspection, it was noted the proximal end was bent/kinked at 6cm.Elongation starts 52cm from the proximal tip (solder joint), the mandril and the safety wire are both protruding from the elongated coils.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed one related non-conformance for broken solder in which all non-conforming product was scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: "instructions for use with the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.Note: if resistance is encountered during chest tube assembly insertion, determine the cause of resistance and take necessary action to relieve resistance before proceeding.Note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.Note: the distal end of the chest tube inserter should not be advanced beyond the distal end of the wire guide.Remove the wire guide and chest tube inserter leaving the chest tube in place.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause of event to be unintended user error.The customer reported manipulating the wire guide back and forth through the needle.It is possible the wire guide became caught on the end of the needle which damaged the wire guide.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20694498
Report Number1820334-2024-01491
Device Sequence Number3756852
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)250228(10)14566334
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberG05777
Device Catalogue NumberC-TQTS-1400
Device Lot Number14566334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer11/20/2024
03/12/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/26/2024
03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale